Alert archive / Utah / Special Weather Statements in 2021

Special Weather Statement, NWS Salt Lake City, UT

June 19, 2021Carbon County, Utah

NWS Salt Lake City, UT issued this special weather statement at Jun 19, 2021, 4:02 PM MDT for Carbon County, Utah. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 4:02 PM MDT (22:02 UTC)
Expired
Jun 19, 2021, 4:30 PM MDT
In force
28 min
Issued by
NWS Salt Lake City, UT

County Carbon County, UT

The radar

The Grand Junction radar (KGJX), 171 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WWUS85 KSLC 192202
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
402 PM MDT Sat Jun 19 2021
 
UTZ113-192230-
Wasatch Plateau/Book Cliffs UT-
402 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARBON AND SOUTHEASTERN
DUCHESNE COUNTIES UNTIL 430 PM MDT...

At 402 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 16 miles northeast of Sunnyside, or 29 miles
south of Duchesne...moving east-southeast at 30 mph.

Wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of eastern Carbon and
southeastern Duchesne Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3978 10992 3972 10995 3974 10999 3967 10998
      3964 11001 3954 11003 3953 11005 3947 11001
      3950 11034 3989 11028 3989 11000 3986 10996
      3981 10997 3979 10988
TIME...MOT...LOC 2202Z 291DEG 26KT 3976 11025 

$$

Webber

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:48 PM MDT, 14 minutes earlier.

Area forecast discussion, Jun 19, 3:48 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
348 PM MDT Sat Jun 19 2021

.SYNOPSIS...High pressure will remain centered over the Desert
Southwest through the remainder of the weekend. A weak cold front
will cross the area tonight into Sunday, bringing slightly less
warm temperatures. A strengthening southwesterly flow will follow
through the first half of the upcoming week.

&&

.SHORT TERM (Through 12Z Tuesday)...High pressure remains centered
over Arizona and New Mexico this afternoon, keeping a very hot
airmass over Utah and southwest Wyoming. Maxes are running around
15F above seasonal normals and many locations saw elevated morning
lows, leading to a lack of overnight recovery. Existing heat
headlines cover this threat well.

As the ridge has been pushed south in response to a trough moving
to the north of it, some mid-level moisture has entered the ridge,
resulting in scattered generally high based thunderstorms across
much of the area south of I-80. Gusty and erratic winds have been
observed with many of these cells, along with lightning with
little to no rain. The threat of storms continues into the evening
before diminishing. As one would expect, fire danger is high and
will remain high over the next several days. See the fire weather
section of the AFD for more details.

The trough moving over the top of the ridge will bring a weak and
mostly dry front across the area tonight into tomorrow morning,
resulting in some modest cooling. As a result, temperatures will
move from near record territory back into very hot territory with
maxes generally running 10F above seasonal normals. Far southern
Utah will be slow to see the associated cooling from the front, so
heat headlines will remain in place for Sunday. The front will
also bring subsidence to the area, eliminating the threat of
shower and thunderstorm activity.

The ridge is expected to amplify Monday before shifting east by
the afternoon in response to a trough approaching the Pacific
coast. This will result in increasing southwest flow over the area
as very hot and dry conditions continue.

.LONG TERM (After 12Z Tuesday)...A wide range of guidance
indicates a trough centered off the Pacific coast Tuesday with
the ridge in place this weekend being pushed to the southeast.
That will allow for another gusty southwest synoptic flow set up
throughout Utah and southwest Wyoming. A Fire Weather Watch is in
effect Tuesday for low relative humidity with enhanced southwest
winds for much of Utah. Temperatures will also increase several
degrees from the start of the week in southwest Wyoming and
northern Utah, with the entire CWA with warmer than average
temperatures.

Southwest winds will continue Wednesday with the trough moving
closer to the Pacific coast. This will bring in slightly cooler
temperatures, but conditions will remain warm. Increased fire risk
from strong winds and low relative humidity is expected.

Toward Thursday and Friday, ensemble guidance is in good agreement
with the center of low pressure of the aforementioned trough
becoming a closed low and retrograding northwest. Ridging positioned
to the southeast should retrograde and build back west. Winds should
be less of a factor by then, but temperatures will be increasing.

&&

.AVIATION...KSLC...VFR conditions are expected through the valid TAF
period. Light northwest winds will continue through 08Z-09Z,
transitioning to the southeast after with decreasing clouds. Winds
will switch to northwest again around 17Z. Gusts over 20 knots are
expected in the afternoon with largely clear skies.

Rest of Utah and southwest Wyoming...VFR conditions are expected
through the valid TAF period. Scattered thunderstorms could result
in gusty outflow winds through 03Z for locations south of KSLC.
Reduced visibility from smoke will continue in some locations from
active wildfires. Clouds will decrease going into Sunday.

&&

.FIRE WEATHER...Fire danger will remain high across much of the area
over the weekend and through at least the middle of next week and
numerous Red Flag Warnings and Fire Weather Watches are in
effect. Scattered showers and thunderstorms will continue through
this evening primarily for areas south of I-80, producing gusty
winds, lightning, and very little rainfall. A drier and more
stable northwest flow will overspread the region Sunday bringing
and end to any threat for thunderstorms. However, gusty west to
northwest winds will develop Sunday afternoon and once again
result in critical fire weather conditions across most areas east
of I-15. A Red Flag Warning remains in effect through Sunday for
these areas. This northwest flow will result in a temporary
cooling trend Sunday as well.

High pressure will temporarily build back over the area Monday
before shifting east later in the day. Dry conditions will
continue with gusty southwest winds developing over southwest
Utah, resulting in critical fire weather conditions. The gusty
winds will spread across the entire district by Tuesday, resulting
in the potential for more widespread critical fire weather
conditions for the midweek period.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Sunday for UTZ479>484-488-489-
     493-494.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for UTZ479>484-488-489-492>498.

     Heat Advisory until 10 PM MDT this evening for UTZ101>105.

     Red Flag Warning until 9 PM MDT Monday for UTZ496-498.

     Excessive Heat Warning until 10 PM MDT Sunday for UTZ123-124-128-
     131.

     Red Flag Warning until 9 PM MDT this evening for UTZ492-495.

     Red Flag Warning from 10 AM to 9 PM MDT Monday for UTZ495-497.

WY...None.

&&

SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 19, 4:02 PM MDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
402 PM MDT Sat Jun 19 2021

UTZ101>131-WYZ021-201015-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
402 PM MDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of central Utah...
northern Utah...southern Utah...southwest Utah and southwest
Wyoming.

.DAY ONE...Tonight

Very hot conditions will continue through this evening across
much of the region.

Critical fire weather conditions will continue due to the
combination of widely scattered high-based thunderstorms, gusty
winds and low relative humidity.

High-based thunderstorms will also bring the threat of lightning
and gusty and erratic winds to those outdoors. Rough conditions
are possible on area lakes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Very hot conditions will continue across southern Utah on Sunday.

Critical fire weather conditions will continue across much of
Utah through early next week due to the combination of widely
scattered high- based thunderstorms, gusty winds and low relative
humidity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jun 19, 2:36 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
236 PM MDT Sat Jun 19 2021

UTZ128-131-192115-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
236 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
SOUTHWESTERN SAN JUAN AND EASTERN KANE COUNTIES UNTIL 315 PM MDT...

At 235 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 15 miles southwest
of Glen Canyon National Recreation Area to 26 miles northeast of
Antelope Canyon Near Sr 98 to near Lake Powell to near Wahweap...and
moving east at 20 mph.

Winds in excess of 40 mph will be possible and will cause a
significant increase in wave heights.

Locations impacted include...
Halls Crossing, Bullfrog, Glen Canyon National Recreation Area, Lake
Powell and Dangling Rope Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3712 11147 3756 11075 3750 11053 3745 11054
      3744 11062 3738 11063 3738 11069 3730 11069
      3712 11090 3700 11098 3700 11157
TIME...MOT...LOC 2035Z 268DEG 19KT 3738 11100 3725 11121 3712 11136
3699 11145

Webber
Local storm report, Jun 19, 2:49 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
249 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND GST     3 SSE BIRDSEYE          39.88N 111.52W
06/19/2021  M67 MPH          UTAH               UT   MESONET

            US-89 AT POLE CREEK

0200 PM     TSTM WND GST     3 NE SUNDANCE           40.41N 111.53W
06/19/2021  M65 MPH          WASATCH            UT   MESONET

            US-189 AT DEER CREEK DAM

&&

LC
Local storm report, Jun 19, 3:00 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     12 NE FREMONT           38.58N 111.48W
06/19/2021  M58 MPH          SEVIER             UT   MESONET

            SR-72 AT HOGAN PASS

&&

LC
Special weather statement, Jun 19, 3:12 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
312 PM MDT Sat Jun 19 2021

UTZ112>114-192200-
Western Uinta Basin UT-Wasatch Plateau/Book Cliffs UT-
Western Uinta Mountains UT-
312 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON AND SOUTHERN
DUCHESNE COUNTIES UNTIL 400 PM MDT...

At 311 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 12 miles south of Starvation Reservoir, or 13
miles southwest of Duchesne...moving east at 30 mph.

Wind gusts up to 50 mph will be possible.

Locations impacted include...
Roosevelt, Duchesne, Myton, Starvation Reservoir, Altamont, Upalco,
Arcadia, Talmage, Cedarview, Utahn and Bridgeland.

This includes the following highways...
 US Route 40 between mile markers 69 and 115.
 Utah Route 35 between mile markers 43 and 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3971 11037 3987 11079 4037 11070 4038 10998
      3981 10997 3980 10993 3977 10992
TIME...MOT...LOC 2111Z 267DEG 28KT 4002 11054

Webber
Special weather statement, Jun 19, 3:19 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
319 PM MDT Sat Jun 19 2021

UTZ128-131-192200-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
319 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...SOUTH
CENTRAL SAN JUAN AND EASTERN KANE COUNTIES UNTIL 400 PM MDT...

At 318 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from near Glen Canyon
National Recreation Area to 21 miles southwest of Halls Crossing to 8
miles east of Lake Powell...and moving east at 25 mph.

Winds in excess of 40 mph will be possible and may cause a
significant increase in wave heights.

Locations impacted include...
Halls Crossing, Bullfrog, Glen Canyon National Recreation Area, Lake
Powell and Dangling Rope Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3701 11130 3757 11082 3753 11053 3745 11054
      3744 11061 3738 11069 3731 11069 3725 11058
      3731 11037 3717 11051 3719 11052 3721 11054
      3715 11056 3720 11063 3708 11068 3707 11081
      3700 11091
TIME...MOT...LOC 2118Z 282DEG 21KT 3746 11079 3727 11099 3709 11114

Webber
Special weather statement, Jun 19, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
402 PM MDT Sat Jun 19 2021

UTZ113-192230-
Wasatch Plateau/Book Cliffs UT-
402 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARBON AND SOUTHEASTERN
DUCHESNE COUNTIES UNTIL 430 PM MDT...

At 402 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 16 miles northeast of Sunnyside, or 29 miles
south of Duchesne...moving east-southeast at 30 mph.

Wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of eastern Carbon and
southeastern Duchesne Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

&&

LAT...LON 3978 10992 3972 10995 3974 10999 3967 10998
      3964 11001 3954 11003 3953 11005 3947 11001
      3950 11034 3989 11028 3989 11000 3986 10996
      3981 10997 3979 10988
TIME...MOT...LOC 2202Z 291DEG 26KT 3976 11025

Webber

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:25 PM MDTSpecial Weather StatementSLCSalt Lake35 min
Jun 19, 2:36 PM MDTSpecial Weather StatementSLC39 min
Jun 19, 3:12 PM MDTSpecial Weather StatementSLCDuchesne48 min
Jun 19, 3:14 PM MDTFire Weather WatchSLCBeaver, Cache, Carbon, Duchesne, Emery, Garfield and 17 more23 hr
Jun 19, 3:14 PM MDTRed Flag WarningSLCBeaver, Iron, Washington3 days
Jun 19, 3:19 PM MDTSpecial Weather StatementSLC41 min

Nearby

Special Weather Statements in Utah, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.